[Home ] [Archive]    
:: Main :: About :: Current Issue :: Archive :: Search :: Submit :: Contact ::
:: Volume 12, Issue 1 (1-2021) ::
Caspian J Intern Med 2021, 12(1): 119-123 Back to browse issues page
Acute human lethal poisoning with hexaflumuron: A case report
Maryam Sayyari Dougabadi * , Leila Etemad , Mohammad Moshiri
Deparment of emergency medicine, faculty of Medicine, Mashhad University of Medical Sciences, Mashhad, Iran , sayyaridm1@mums.ac.ir
Abstract:   (880 Views)
Background: Hexaflumuron is a benzoyl urea pesticide widely used in agriculture. This is the first case of severe toxicity of hexaflumuron.
Case presentation: A 51-year-old man was admitted to the poisoning ward of the Emam-Reza Hospital for loss of consciousness and hypotension secondary to pesticide toxicity. He had metabolic acidosis, bradycardia, and diffuse erythematous skin color change in the abdomen and legs. The results of toxicology tests were negative except positive test result for tricyclic antidepressants in immunochromatographic assay of urine. He was treated with normal saline, norepinephrine infusion and bicarbonate. His intoxication finally resulted to cardiac arrest and death on the 4th day of hospitalization, secondary to septic shock.
Conclusion: Acute poisoning with hexaflumuron can be life-threatening, thought its LD50 is greater than 5000 mg/kg. It may change the patient’s skin color to cherry and cause hypotension, loss of consciousness and metabolic acidosis, however, conclusive evidence to support these assumptions are required.
Keywords: Acute poisoning, Hexaflumuron, pesticide
Full-Text [PDF 288 kb]   (312 Downloads)    
Type of Study: case report | Subject: pharmacology
Received: 2020/03/9 | Accepted: 2020/08/5 | Published: 2021/01/5
Send email to the article author

Add your comments about this article
Your username or Email:

CAPTCHA



XML     Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Sayyari Dougabadi M, Etemad L, Moshiri M. Acute human lethal poisoning with hexaflumuron: A case report. Caspian J Intern Med. 2021; 12 (1) :119-123
URL: http://caspjim.com/article-1-2244-en.html


Rights and permissions
Creative Commons License This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.
Volume 12, Issue 1 (1-2021) Back to browse issues page
Caspian Journal of Internal Medicine
Persian site map - English site map - Created in 0.04 seconds with 30 queries by YEKTAWEB 4331